advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From California, USA:

My 15 year old son with Type 1 diabetes for over 6 years experienced several hypoglycemic seizures before we put him on an insulin pump 2 1/2 years ago. This past summer, after intense exercise, the following morning he experienced a seizure on two separate occasions. We just got back from a pediatric neurologist who indicated that the EEG was normal, recommended an MRI (which he expects to be normal) and a prescription for Tegretol. I have seen the questions written earlier regarding similar situations. Does anyone have any data on whether Tegretol will help at all for these hypoglycemic seizures?

Answer:

I think that what has happened is that earlier hypoglycemic episodes have either induced a state of increased sensitivity to hypoglycemia or aggravated an existing potential for seizure activity. Tegretol should diminish the likelihood of seizures as a result of hypoglycemia; but it will not affect the incidence of hypoglycemia so that there is still need to do everything possible to reduce the chances of a recurrence by frequent blood sugar monitoring and by being especially alert to blood sugar changes in relation to exercise and any change in food intake.

DOB

DTQ-19991013195736
Original posting 29 Jan 2000
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.